Alert archive / Tennessee / Flash Flood Warnings in 2025
Flash Flood Warning 21, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Mar 15, 2025, 6:02 PM CDT for 8 counties in Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2025, 6:02 PM CDT (23:02 UTC)
- Expired
- Mar 15, 2025, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bedford County, TN, Cannon County, TN, Coffee County, TN, Giles County, TN, Grundy County, TN, Marshall County, TN, Rutherford County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 54 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -389 J/kg
- Mixed-layer LCL
- 1906 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 686 m²/s²
- 0-3 km storm-relative helicity
- 792 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
079
WGUS54 KOHX 152302
FFWOHX
TNC003-015-031-055-061-117-149-177-160215-
/O.NEW.KOHX.FF.W.0021.250315T2302Z-250316T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
602 PM CDT Sat Mar 15 2025
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Bedford County in middle Tennessee...
Southwestern Cannon County in middle Tennessee...
Coffee County in middle Tennessee...
East Central Giles County in middle Tennessee...
Western Grundy County in middle Tennessee...
Southeastern Marshall County in middle Tennessee...
Southeastern Rutherford County in middle Tennessee...
Southwestern Warren County in middle Tennessee...
* Until 915 PM CDT.
* At 602 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Shelbyville, McMinnville, Lewisburg, Manchester, Tullahoma, Tracy
City, Cornersville, Altamont, Morrison, Wartrace, Bell Buckle,
Normandy, Viola, Beechgrove, Raus, Summitville, Deason,
Fosterville, Hillsboro and Christiana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3544 8685 3546 8666 3572 8653 3568 8572
3529 8574 3524 8582 3522 8587 3529 8591
3534 8603 3533 8626 3539 8628 3541 8626
3541 8627 3532 8642 3536 8660 3525 8675
3526 8683 3516 8686
FLASH FLOOD...RADAR INDICATED
$$
LaRosaWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 15, 1:28 PM CDT, 4 hours 34 minutes earlier. Its key messages:
- Updated at 112 PM CDT Sat Mar 15 2025
- Severe thunderstorm risk through this evening with chances for damaging winds, large hail and tornadoes.
- Heavy rain with a risk for flooding in urban, low-lying, and poor drainage areas, especially west of I-65.
- Gusty non-thunderstorm winds between 35 to 45 mph through this evening.
Area forecast discussion, Mar 15, 1:28 PM CDT, 4 hours 34 minutes before
Area Forecast Discussion National Weather Service Nashville TN Issued by National Weather Service Fort Worth TX 128 PM CDT Sat Mar 15 2025 ...New AVIATION... .KEY MESSAGES... Updated at 112 PM CDT Sat Mar 15 2025 - Severe thunderstorm risk through this evening with chances for damaging winds, large hail and tornadoes. - Heavy rain with a risk for flooding in urban, low-lying, and poor drainage areas, especially west of I-65. - Gusty non-thunderstorm winds between 35 to 45 mph through this evening. && .SHORT TERM... (Rest of today through Sunday) Issued at 1048 AM CDT Sat Mar 15 2025 Showers and thunderstorms continue this morning as the warm front pushes northward. Right now storms have stayed mostly sub severe, with some small hail reported. But, instability and additional moisture will move northward through the day, increasing the fuel for strong to severe storms this afternoon. Very strong low to mid level shear will increase the threat for strong updrafts and storms able to produce damaging wind gusts, hail, and even tornadoes, especially in the southern half of the area in the moderate risk. The limiting factor so far has been the warmer air aloft capping a lot of the convection from going severe, but with the warm front lifting northward, surface warming will continue and allow for the cap to weaken to increase the severe threat. Models continue to show the cap weakening and surface based CAPE increasing through the afternoon, so remain weather aware and have multiple ways to receive warnings! PWAT values will also continue to increase, and with high rain rates and training of heavy rainfall, flash flooding will also be a threat this afternoon and evening. Heavy rain should move out of the area after midnight, but lingering showers will be possible through mid day Sunday. && .LONG TERM... (Sunday Night through next Saturday) Issued at 1048 AM CDT Sat Mar 15 2025 Drier and cooler conditions will start the week as the deep trough over the eastern CONUS continues eastward. Temps will warm up Tuesday and Wednesday as ridging builds in ahead of the next trough, and rain chances return Wednesday night into Thursday morning. The cold front associated with that trough will dry the region out quite a bit, and may increase the fire weather threat for Thursday and Friday. Ridging builds in for Friday followed by another shot at rain next weekend. && .AVIATION... (18Z TAFS) Issued at 112 PM CDT Sat Mar 15 2025 A line of strong thunderstorms is currently situated across central Tennessee, between KCKV and KBNA. Over the next 1 to 3 hours, this line will slowly move east, approaching the I-65 by 21Z (bringing VCTS into KBNA and KMSQ). Ahead of this line, scattered showers and thunderstorms will continue to develop and move to the northeast. Coverage is not enough to warrant a FM group, so have kept VCTS for now. Between 21Z and 02Z, a strong to severe line of thunderstorms will impact BNA, MSQ, CSV and SRB from west to east. Frequent lightning, and strong winds up to 35 knots are the most likely hazard (included in the TEMPO). There is a low chance of severe winds (50+ knots) at terminal sites during this time frame. A tornado cannot be ruled out with the passage of this main line either. Behind this line, there will be 3 to 4 hours of -TSRA. Additional thunderstorms are expected to develop after 09Z, primarily impacting MSQ, BNA, and CKV between 09 and 15Z. && .PRELIMINARY POINT TEMPS/POPS... Nashville 73 52 60 34 / 100 100 60 0 Clarksville 71 47 55 32 / 100 90 50 0 Crossville 69 50 60 29 / 90 100 70 10 Columbia 72 50 60 32 / 100 100 50 0 Cookeville 72 51 60 31 / 90 100 70 0 Jamestown 70 50 61 29 / 90 100 70 10 Lawrenceburg 70 49 58 32 / 90 90 40 0 Murfreesboro 74 51 61 31 / 100 100 60 0 Waverly 69 48 57 33 / 100 90 30 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until midnight CDT tonight for TNZ005>011-023>034- 056>066-075-077>080-093>095. Flood Watch through late tonight for TNZ005>011-023>034-056>066- 075-077>080-093>095. && SHORT TERM...Barnwell LONG TERM....Barnwell AVIATION.....99
In the hours before
Local storm report, Mar 15, 5:38 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
538 PM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM Flash Flood 1 ENE Cumberland Furnac 36.27N 87.35W
03/15/2025 Dickson TN Public
Portions of Stark Rd covered in water and
impassible in spots.
&&
13Local storm report, Mar 15, 5:42 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
542 PM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM Flash Flood 2 S Cookeville 36.12N 85.51W
03/15/2025 Putnam TN Public
Water covering roads at South Jefferson and
Sliger Rd.
&&
13Local storm report, Mar 15, 5:44 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
544 PM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM Flash Flood 1 NNE Baxter 36.17N 85.63W
03/15/2025 Putnam TN Emergency Mngr
Water covering road at 1286 Main St. in
Baxter.
&&
13Local storm report, Mar 15, 5:49 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
549 PM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM Flash Flood 2 WSW Mount Pleasant 35.55N 87.22W
03/15/2025 Maury TN Public
Water was covering the road in several spots
along Highway 43 between Columbia and
Lawrenceburg.
&&
13Local storm report, Mar 15, 5:52 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
552 PM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM Flash Flood 1 ENE Berry Hill 36.12N 86.75W
03/15/2025 Davidson TN Public
Deep water covering the road at I-440 and
Nolensville Pike.
&&
13Local storm report, Mar 15, 5:54 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
554 PM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM Tstm Wnd Dmg 1 ESE Mcminnville 35.68N 85.77W
03/15/2025 Warren TN Public
Numerous downed trees were reported in the
McMinnville area. Time estimate from radar.
&&
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 4:34 AM CDT | Special Weather Statement | OHX | Wayne | 41 min |
| Mar 15, 5:18 AM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Marshall, Maury | 3 hr |
| Mar 15, 5:35 AM CDT | Special Weather Statement | OHX | Coffee, Warren | 40 min |
| Mar 15, 6:08 AM CDT | Special Weather Statement | OHX | Van Buren | 37 min |
| Mar 15, 9:01 AM CDT | Special Weather Statement | OHX | Davidson | 29 min |
| Mar 15, 9:41 AM CDT | Special Weather Statement | OHX | Maury | 34 min |
| Mar 15, 10:13 AM CDT | Special Weather Statement | OHX | Davidson, Williamson | 32 min |
| Mar 15, 11:19 AM CDT | Special Weather Statement | OHX | Humphreys | 26 min |
| Mar 15, 11:32 AM CDT | Areal Flood Advisory | OHX | Cheatham, Dickson, Hickman, Houston, Humphreys, Montgomery and 3 more | 3 hr |
| Mar 15, 11:41 AM CDT | Special Weather Statement | OHX | Dickson | 34 min |
| Mar 15, 11:53 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 27 min |
| Mar 15, 12:14 PM CDT | Special Weather Statement | OHX | Cheatham, Robertson | 46 min |
| Mar 15, 12:29 PM CDT | Flash Flood Warning | OHX | Cheatham, Dickson, Hickman, Houston, Humphreys, Montgomery and 2 more | 5 hr |
| Mar 15, 12:40 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson, Sumner and 1 more | 10 hr |
| Mar 15, 12:48 PM CDT | Special Weather Statement | OHX | Dickson, Hickman | 42 min |
| Mar 15, 12:51 PM CDT | Special Weather Statement | OHX | Clay, Jackson | 24 min |
| Mar 15, 1:06 PM CDT | Special Weather Statement | OHX | Lawrence, Lewis, Wayne | 39 min |
| Mar 15, 1:25 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Hickman | 50 min |
| Mar 15, 1:44 PM CDT | Special Weather Statement | OHX | Lawrence, Lewis, Maury, Wayne | 46 min |
| Mar 15, 2:08 PM CDT | Special Weather Statement | OHX | Davidson, Williamson | 52 min |
| Mar 15, 2:26 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 49 min |
| Mar 15, 2:40 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Rutherford and 1 more | 8 hr |
| Mar 15, 2:40 PM CDT | Special Weather Statement | OHX | Macon, Sumner, Trousdale, Wilson | 50 min |
| Mar 15, 2:46 PM CDT | Flash Flood Warning | OHX | Giles, Lawrence, Marshall, Maury | 9 hr |
| Mar 15, 2:55 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 50 min |
| Mar 15, 3:06 PM CDT | Special Weather Statement | OHX | Giles | 24 min |
| Mar 15, 3:14 PM CDT | Special Weather Statement | OHX | Clay, Jackson, Macon, Smith | 46 min |
| Mar 15, 3:23 PM CDT | Tornado Warning | OHX | Bedford, Rutherford | 30 min |
| Mar 15, 3:38 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Grundy, Rutherford and 2 more | 52 min |
| Mar 15, 3:40 PM CDT | Tornado Warning | OHX | Cannon | 34 min |
| Mar 15, 4:05 PM CDT | Tornado Warning | OHX | DeKalb, Van Buren, Warren, White | 40 min |
| Mar 15, 4:18 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Van Buren, Warren, White | 42 min |
| Mar 15, 4:32 PM CDT | Tornado Warning | OHX | Cumberland, Putnam, White | 29 min |
| Mar 15, 4:57 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 48 min |
| Mar 15, 5:01 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Cumberland, Fentress, Overton, Pickett, Putnam and 1 more | 59 min |
| Mar 15, 5:06 PM CDT | Special Weather Statement | OHX | Cumberland, Grundy, Van Buren | 39 min |
| Mar 15, 5:19 PM CDT | Tornado Warning | OHX | Fentress, Overton, Pickett | 26 min |
| Mar 15, 5:29 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, Warren, White | 46 min |
| Mar 15, 5:41 PM CDT | Tornado Warning | OHX | Cumberland, Van Buren, White | 34 min |
| Mar 15, 5:44 PM CDT | Flash Flood Warning | OHX | Bedford, Hickman, Lawrence, Lewis, Marshall, Maury and 2 more | 7 hr |
| Mar 15, 5:54 PM CDT | Flash Flood Warning | OHX | Jackson, Macon, Smith, Sumner, Trousdale, Wilson | 6 hr |
| Mar 15, 6:01 PM CDT | Flash Flood Warning | OHX | Cannon, DeKalb, Rutherford, Smith, Warren, Wilson | 3 hr |
| Mar 15, 6:21 PM CDT | Tornado Warning | OHX | Cumberland | 9 min |
Nearby
Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.